Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is it okay for me to take Norethisterone for twenty two nights to delay my period? Have irregular periods

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I was prescribed Northethisterone to delay my period, as I go on holiday next Monday (27th) for 22 nights. The doctor just told me to read the leaflet, and take the pills accordingly (5mg 3 times a day).

As my period has never been regular, she suggested taking it the weekend before I go. However, I've taken one 5mg tablet today, thinking I could use the pills for an unlimited amount of time (as knowing my luck, my period would come just before wego), but on the internet it states that you shouldn't use it more than two weeks.

As I've taken one pill today, will it be ok to stop taking it until Friday or Saturday, before I fly on Monday?

Is it ok for me to take it for 22 nights?

Posted Mon, 10 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

usually it is said that norethisterone should not be taken for more than 2 weeks to delay the periods as it can cause side effects,
so if you want to decrease the number of days of taking tablet,
better you start 4 days before your tour and stop 3 days before finishing of holiday, as after stopping pill it will take around 5 days for onset of withdrawal bleeding your tour will over by that time.
as you took only one tablet that may not have any affect on menstrual cycle, sometimes you may get spotting that will subside soon, if not you start taking three tablets a day from that time.
extra one or two days may not make much difference.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor